U.S. doctors online nowAsk doctors free
Top answers from doctors based on your search:
Disclaimer

Birth control hair loss

A 48-year-old member asked:
Dr. Brad Eilerman
Endocrinology 20 years experience
Perhaps: If the hair loss is due to excess testosterone, then birth control can raise a protein called sex hormone binding globulin and bind free testosterone,... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
A 25-year-old female asked:
Dr. Norma jo Waxman
Family Medicine 33 years experience
Not usually: Seasonalle is not a particualarily high androgen method. And continuous cycling should be helpful
A 25-year-old female asked:
Dr. Otto Placik
Plastic Surgery 34 years experience
Possible: endo eval: While it is possible, this dramatic change is unlikely. You need an endocrine evaluation include thyroid function assessment. See your primary care. M... Read More
Dr. Paula Hillard
Obstetrics and Gynecology 44 years experience
Unlikely: The symptoms you describe suggest other possible medical problems, such as thyroid problems. You should see your doctor to check.
A 35-year-old member asked:
Dr. Terri Washington
Endocrinology 16 years experience
Certain meds: Most oral birth control is not associated with hair loss, 3 mth injections for birth control have been more commonly associated with this.
A female asked:
Dr. Gerard Honore
Fertility Medicine 29 years experience
No: No birth control pill causes hair loss. If you don't want to take the pill you should discuss with your doctor; he/she can answer your concerns and pr... Read More
A 30-year-old member asked:
Dr. David Fein
Specializes in Preventive Medicine
Yes: Birth control pills have been rarely blamed for hair loss, but there are much more common causes for alopecia: stress, low thyroid hormone (hypothyroi... Read More
A 22-year-old female asked:
Dr. Brad Douglas
Obstetrics and Gynecology 24 years experience
Hair loss can be many reasons such as thyroid issues or even weight gain too
A 47-year-old member asked:
Dr. Sadiqa Stelzner
Ophthalmology 28 years experience
Possible: Some birth control pills can cause hair loss. Please consult your doctor. http://www.nutrigro.co.uk/emails/book/4430.pdf
A 25-year-old female asked:
Dr. Jeff Livingston
Obstetrics and Gynecology 22 years experience
Maybe: Birth control pills are effective at regulating the cycle and decreasing acne. They do not usually do much for hair loss.
A 45-year-old member asked:
Dr. Robert Flinchbaugh
Family Medicine 30 years experience
Yes: Bcp hormonal effects cause both an increase and a decrease in hair growth. You should experience hair loss for approx 3-4 months followed by a period ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership